Alert archive / Florida / Red Flag Warnings in 2010

Red Flag Warning 113, NWS Jacksonville, FL

December 28, 20107 counties in Florida

NWS Jacksonville, FL issued this red flag warning at Dec 28, 2010, 7:05 PM EST for 7 counties in Florida. It took effect at Dec 29, 2010, 11:00 AM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 28, 2010, 7:05 PM EST (00:05 UTC)
In effect from
Dec 29, 2010, 11:00 AM EST
Expired
Dec 29, 2010, 6:00 PM EST
In force
7 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Flagler County, FL, Gilchrist County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL

The radar

The Jacksonville radar (KJAX), 71 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 0.1 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2010-12-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2010-12-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3322 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
108 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

353 
WWUS82 KJAX 290005
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
705 PM EST TUE DEC 28 2010

FLZ020>025-030>033-035>038-040-291100-
/O.UPG.KJAX.FW.A.0106.101229T1600Z-101229T2300Z/
/O.NEW.KJAX.FW.W.0113.101229T1600Z-101229T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
705 PM EST TUE DEC 28 2010

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 6 PM WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 6 PM WEDNESDAY.

VERY DRY CONDITIONS ARE ONCE AGAIN EXPECTED WEDNESDAY AFTERNOON. 
HUMIDITY VALUES BELOW 35 PERCENT ARE FORECAST TO LAST FOR 5 TO 7
HOURS AND MINIMUM HUMIDITIES WILL BE IN THE LOWER TO MID 20S AWAY
FROM THE COAST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

CARROLL
3 follow-up statements
455 
WWUS82 KJAX 290742
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
242 AM EST WED DEC 29 2010

FLZ020>025-030>033-035>038-040-292300-
/O.CON.KJAX.FW.W.0113.101229T1600Z-101229T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-
242 AM EST WED DEC 29 2010

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
6 PM EST THIS EVENING DUE TO LONG DURATIONS OF LOW RH...

VERY DRY CONDITIONS WILL PERSIST TODAY. HUMIDITY VALUES BELOW 35
PERCENT ARE FORECAST TO LAST FOR 5 TO 7 HOURS AND MINIMUM
HUMIDITIES WILL BE IN THE LOWER TO MID 20S AWAY FROM THE COAST.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$

JDS
129 
WWUS82 KJAX 291940
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EST WED DEC 29 2010

FLZ020>022-301045-
/O.NEW.KJAX.FW.A.0107.101230T1700Z-101230T2200Z/
/O.CON.KJAX.FW.W.0113.000000T0000Z-101229T2300Z/
HAMILTON-SUWANNEE-COLUMBIA-
240 PM EST WED DEC 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...
...FIRE WEATHER WATCH IN EFFECT THURSDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT THURSDAY AFTERNOON. A RED FLAG
WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING. 

MINIMUM RELATIVE HUMIDITY VALUES ON THURSDAY ARE EXPECTED TO BE
AROUND 35 PERCENT DURING THE AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023>025-030>033-035>038-040-292300-
/O.CON.KJAX.FW.W.0113.000000T0000Z-101229T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-
PUTNAM-FLAGLER-MARION-
240 PM EST WED DEC 29 2010

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM EST THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE ADVISE THE APPROPRIATE OFFICIALS OR FIRE CREWS IN THE
FIELD OF THIS RED FLAG WARNING.

&&

$$
999 
WWUS82 KJAX 292251
RFWJAX

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE JACKSONVILLE FL
551 PM EST WED DEC 29 2010

FLZ020>022-301400-
/O.EXP.KJAX.FW.W.0113.000000T0000Z-101229T2300Z/
/O.CON.KJAX.FW.A.0107.101230T1700Z-101230T2200Z/
HAMILTON-SUWANNEE-COLUMBIA-
551 PM EST WED DEC 29 2010

...FIRE WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON...
...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. A FIRE
WEATHER WATCH REMAINS IN EFFECT THURSDAY AFTERNOON. 

MINIMUM RELATIVE HUMIDITY VALUES ON THURSDAY AFTERNOON ARE
EXPECTED TO BE NEAR 35 PERCENT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

&&

$$

FLZ023>025-030>033-035>038-040-300000-
/O.EXP.KJAX.FW.W.0113.000000T0000Z-101229T2300Z/
BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS-GILCHRIST-ALACHUA-
PUTNAM-FLAGLER-MARION-
551 PM EST WED DEC 29 2010

...RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING...

THE RED FLAG WARNING WILL EXPIRE AT 6 PM EST THIS EVENING. 

RELATIVE HUMIDITY LEVEL HAVE INCREASED ABOVE CRITICAL LEVELS.


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Dec 28, 1:40 PM EST, 5 hours 25 minutes earlier.

Area forecast discussion, Dec 28, 1:40 PM EST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
140 PM EST TUE DEC 28 2010

...ANOTHER COLD NIGHT BEFORE WARMING TREND BEGINS...

.SHORT TERM...COLD HIGH PRESSURE OVER THE AREA WILL BRING YET
ANOTHER NIGHT OF NEAR RECORD TEMPS. HARDLY ANY CHANGES NEEDED TO
SHORT TERM WITH HARD FREEZE OVER INTERIOR TONIGHT AND FREEZE
EXPECTED FOR COASTAL AREAS INCLUDING EAST OF ST. JOHNS RIVER. FOR
THE REST OF THE WEEK...A RIDGE ALOFT AMPLIFIES OVER THE EASTERN
SEABOARD AND THE SFC HIGH SHIFTS EAST WITH LIGHT AND VARIABLE WINDS
ON WED BECOMING SELY ON THURS. A WARMING TREND COMMENCES WITH
HIGHS IN THE UPR 50S TO LOW 60S WED. FOR WED NIGHT...ONLY THE
NORMALLY COLDER INTERIOR LOCATIONS WILL DIP BELOW FREEZING AND NO
WARNINGS ARE ANTICIPATED. BY THURS...MAX TEMPS WILL BE IN THE 60S
AND LOWER 70S ARE POSSIBLE IN MARION CO.

ONLY FEATURE WORTHY OF MENTION IS A FAIRLY VIGOROUS SHORTWAVE
TROUGH APPROACHING FROM THE WEST ON THURS. THE 12Z MODEL RUNS SHOW
THE SHORTWAVE WEAKENING AS IT MOVES OVER THE LOCAL AREA. EXPECT
INCREASING CLOUDINESS BUT WILL KEEP POPS LESS THAN 15%.

.LONG TERM...FRIDAY THROUGH TUESDAY...
A HEARTY WELCOME TO WARMER TEMPS THROUGH THE WEEKEND AS RIDGING
ESTABLISHES ALONG THE EAST COAST THEN SLIDES OFFSHORE SUNDAY. DEEP
SOUTHERLY WINDS ON FRI/SAT WILL SEND TEMPS INTO THE 70S AND REMAIN
WARM SUNDAY AT LEAST FOR THE SRN PORTION. AFOREMENTIONED RIDGE IS
FORECAST TO FLATTEN SOME ON SUNDAY AS THE SUBTROPICAL JET PUNCHES
EAST ACROSS THE CNTRL AND ERN UNITED STATES. STRONGEST DYNAMICS
WILL HOLD WELL NORTH OF THE AREA THIS WEEKEND...ALTHOUGH A
WEAKENING COLD FRONT WILL LIKELY SLIDE INTO SRN GA WHERE THE GFS
SHOWS THE FRONT BECOMING DIFUSE. WITH FRONT NESTLED OVER THE AREA
EARLY NEXT WEEK...TEMPS WILL REVERT BACK TO NEAR CLIMO. HAVE
INCLUDED SLGT CHANCE POPS FOR PORTIONS OF INTERIOR ON SAT...WITH
20-30% CHANCES SUN/MON FOR MUCH OF THE AREA.

&&

.AVIATION...HIGH PRESSURE OVER THE REGION WILL MAINTAIN CLEAR SKIES
AND LIGHT WINDS NEXT 24 HRS.

&&

.MARINE...HIGH PRESSURE OVER THE REGION WILL BRING LIGHT WINDS AND
LOW SEAS UNTIL THE WEEKEND WHEN THE NEXT COLD FRONT APPROACHES FROM
THE WEST AND BRINGS SOMEWHAT HIGHER WINDS AND SEAS.

&&

.FIRE WEATHER...RED FLAG CONDITIONS THIS AFTN ACRS NE FL...EXPECTED
IN SAME AREA AGAIN WED AFTN. WILL MAINTAIN FIRE WX WATCH FOR WED.
HIGHER MIN RH'S EXPECTED THE REMAINDER OF THE WEEK.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  24  58  34  64 /   0   0   0  10
SSI  31  57  39  62 /   0   0   0  10
JAX  25  59  35  67 /   0   0   0  10
SGJ  29  58  42  66 /   0   0   0  10
GNV  22  61  36  69 /   0   0   0  10
OCF  20  62  38  70 /   0   0   0  10

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY
     FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-GILCHRIST-
     HAMILTON-MARION-NASSAU-PUTNAM-SUWANNEE-UNION.

     RED FLAG WARNING UNTIL 6 PM EST THIS EVENING FOR ALACHUA-BAKER-
     BRADFORD-CLAY-COLUMBIA-DUVAL-FLAGLER-GILCHRIST-HAMILTON-
     MARION-NASSAU-PUTNAM-ST JOHNS-SUWANNEE-UNION.

     FREEZE WARNING FROM 11 PM THIS EVENING TO 9 AM EST WEDNESDAY FOR
     FLAGLER-ST JOHNS.

     FIRE WEATHER WATCH FROM WEDNESDAY MORNING THROUGH WEDNESDAY
     AFTERNOON FOR ALACHUA-BAKER-BRADFORD-CLAY-COLUMBIA-DUVAL-
     FLAGLER-GILCHRIST-HAMILTON-MARION-NASSAU-PUTNAM-ST JOHNS-
     SUWANNEE-UNION.

GA...HARD FREEZE WARNING FROM 9 PM THIS EVENING TO 9 AM EST WEDNESDAY
     FOR APPLING-ATKINSON-BACON-BRANTLEY-CHARLTON-CLINCH-COFFEE-
     ECHOLS-INLAND CAMDEN-INLAND GLYNN-JEFF DAVIS-PIERCE-WARE-
     WAYNE.

AM...NONE.
&&

TRABERT/WOLF/PRESNALL
Hazardous weather outlook, Dec 28, 9:10 AM EST, 9 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSONVILLE FL
910 AM EST TUE DEC 28 2010

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-291100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
910 AM EST TUE DEC 28 2010

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

...ANOTHER HARD FREEZE TONIGHT FOR MUCH OF THE INTERIOR...

ANOTHER HARD FREEZE IS FORECAST TONIGHT FOR MUCH OF THE
INTERIOR...WITH RECORD LOW TEMPERATURES POSSIBLE. PLEASE REFER TO
THE LATEST URGENT WEATHER MESSAGE.

DRY CONDITIONS ARE EXPECTED TO CONTINUE OVER THE AREA TODAY CREATING
A HIGHER THAN NORMAL FIRE DANGER. A RED FLAG WARNING IS IN EFFECT
FOR NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

AFTER A VERY COLD START WEDNESDAY MORNING WITH POSSIBLE RECORD LOW
TEMPERATURES...A WARMING TREND WILL BEGIN WEDNESDAY AND EXTEND
INTO THE WEEKEND.

THERE WILL BE AN ELEVATED FIRE DANGER WEDNESDAY DUE TO LOW HUMIDITY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.

ECZ/MKT

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 3:57 AM ESTFreeze WatchJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union11 hr
Dec 29, 2:36 PM ESTFreeze WarningJAXBaker, Bradford, Gilchrist, Nassau, Suwannee, Union18 hr
Dec 29, 2:40 PM ESTFire Weather WatchJAXSuwannee13 hr

Nearby

Red Flag Warnings in Florida, 2010Every red flag warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.